What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 8, 1:17 PM MST, 2 hours 43 minutes earlier.
Area forecast discussion, Aug 8, 1:17 PM MST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
117 PM MST Tue Aug 8 2023
.SYNOPSIS...
Seasonable monsoon weather is expected this week with temperatures
running closer to normal and scattered afternoon and evening
thunderstorms across much of southeast Arizona. Drier and hotter
weather is expected late in the weekend into next week.
&&
.DISCUSSION...
The weather pattern across southeast Arizona will be driven the
next few days by a broad upper ridge extending from Sonora Mexico
eastward to Florida. Flow aloft over SE Arizona is west to
southwest, which traditionally is not a favorable flow for
convection. However, the extended nature of the ridge is allowing
moisture to wrap around the high and into our forecast area.
The result for the next few days will be the potential for daily
rounds of thunderstorms, particularly toward the eastern portions
of our forecast area where instability and moisture availability
are higher. Today's focus will extend as far west as around the
I-10/I-19 corridor, potentially including Tucson. Similar to
yesterday, the primary threats today will be frequent lightning,
gusty winds, large hail, and locally very heavy rainfall. This
increase in atmospheric moisture will also result in temperatures
closer to normal.
Subtle changes in the overall pattern are in store this week as a
closed upper low over the eastern Pacific (remnants of Eugene)
drifts toward southern California. This will push the southern US
ridge eastward, and force the flow aloft to be a more southerly
direction. It remains to be seen whether thunderstorm coverage
will change as a result, but at the least our temperatures may
cool a bit further.
Hotter weather returns late this weekend into next week as the
upper ridge rebuilds back into the Southwest. Look for drier
weather to return during this timeframe.
.AVIATION...Valid through 10/00Z.
SCT-BKN 10-14k ft MSL with BKN layers above through most of the
period. SCT SHRA/TSRA after through around 09/06Z, with isolated
storms overnight. Best chances of storms will be from KTUS
eastward. Erratic wind gusts to 45 kts with any afternoon/evening
TSRA. Otherwise NW-WLY 10-15 kts gusting up to 25 kts becoming
light overnight. Aviation discussion not updated for TAF
amendments.
&&
.FIRE WEATHER...Daily rounds of showers and thunderstorms each
afternoon into the weekend then it is beginning to look dry and very
hot again early next week. Any storms that do form this week are
capable of producing strong, erratic and gusty outflows. Daytime
temperatures remain a few degrees above normal before increasing this
upcoming weekend into early next week. Minimum RH in the lower
elevations range from 20-35% and 40-50% in the higher elevations
today and decreasing to 10-20% and 20-30% by the weekend.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&
Public...Dang
Aviation...Hardin/Dang
Fire Weather....Dang
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 8, 1:23 PM MST, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Tucson AZ
123 PM MST Tue Aug 8 2023
AZZ509-511-082115-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Galiuro and Pinaleno Mountains including Mount
Graham-
123 PM MST Tue Aug 8 2023
...A strong thunderstorm will impact portions of south central Graham
County through 215 PM MST...
At 123 PM MST, Doppler radar was tracking a strong thunderstorm 18
miles southwest of Roper Lake State Park, or 22 miles southwest of
Safford, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Roper Lake State Park, Mount Graham, Swift Trail Junction, Bonita,
Fort Grant and Frye Mesa Dam.
This includes the following highways...
Route 191 between mile markers 99 and 118.
Route 266 between mile markers 105 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3249 11003 3267 11009 3280 10970 3252 10962
TIME...MOT...LOC 2023Z 255DEG 17KT 3260 10996
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AWHSpecial weather statement, Aug 8, 2:34 PM MST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tucson AZ
234 PM MST Tue Aug 8 2023
AZZ502>504-507-513-514-082215-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Upper San
Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
234 PM MST Tue Aug 8 2023
...A strong thunderstorm will impact portions of northeastern Pima,
west central Cochise and north central Santa Cruz Counties through
315 PM MST...
At 234 PM MST, Doppler radar was tracking a strong thunderstorm near
Sahuarita, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tucson, Marana, Sahuarita, Green Valley, Benson, Davis-Monthan Air
Force Base, Casas Adobes, Drexel Heights, Flowing Wells, Vail, South
Tucson, Three Points, Pascua Pueblo Yaqui Reservation, Tortolita,
East Sahuarita, Sonoita, Summit, Tucson Estates, Saguaro National
Park West and Valencia West.
This includes the following highways...
Interstate 10 between mile markers 244 and 305.
Interstate 19 between mile markers 33 and 63.
Route 77 between mile markers 70 and 71.
Route 82 between mile markers 36 and 39.
Route 83 between mile markers 35 and 58.
Route 86 between mile markers 142 and 171.
Route 90 between mile markers 290 and 291.
Route 286 between mile markers 38 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 11087 3179 11118 3215 11157 3241 11111
3214 11080 3210 11062 3205 11023 3169 11057
TIME...MOT...LOC 2134Z 231DEG 16KT 3194 11104
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AWHSpecial weather statement, Aug 8, 3:35 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Tucson AZ
335 PM MST Tue Aug 8 2023
AZZ503-504-507-513-082315-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
335 PM MST Tue Aug 8 2023
...A strong thunderstorm will impact portions of east central Pima
and north central Santa Cruz Counties through 415 PM MST...
At 335 PM MST, Doppler radar was tracking a strong thunderstorm over
Green Valley, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sahuarita, Green Valley, East Sahuarita, Corona De Tucson, Amado and
Arivaca Junction.
This includes the following highways...
Interstate 19 between mile markers 28 and 47.
Route 83 near mile marker 47.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3166 11113 3188 11118 3203 11086 3186 11068
TIME...MOT...LOC 2235Z 244DEG 16KT 3182 11103
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GELSpecial weather statement, Aug 8, 3:49 PM MST, 11 minutes before
Special Weather Statement
National Weather Service Tucson AZ
349 PM MST Tue Aug 8 2023
AZZ508-509-512-082330-
Upper Gila River and Aravaipa Valleys including
Clifton/Safford-Chiricahua Mountains including Chiricahua National
Monument-Eastern Cochise County Below 5000 Feet including
Douglas/Willcox-
349 PM MST Tue Aug 8 2023
...A strong thunderstorm will impact portions of southern Graham and
northeastern Cochise Counties through 430 PM MST...
At 348 PM MST, Doppler radar was tracking a strong thunderstorm over
Bowie, or 22 miles east of Willcox, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bowie and San Simon.
This includes the following highways...
Interstate 10 between mile markers 355 and 381.
Route 191 near mile marker 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3222 10959 3244 10967 3250 10929 3225 10920
TIME...MOT...LOC 2248Z 254DEG 16KT 3236 10948
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GELSpecial weather statement, Aug 8, 4:00 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
400 PM MST Tue Aug 8 2023
AZZ502-504>506-082345-
Tohono O'odham Nation including Sells-Southeast Pinal County
including Kearny/Mammoth/Oracle-Tucson Metro Area including
Tucson/Green Valley/Marana/Vail-South Central Pinal County including
Eloy/Picacho Peak State Park-
400 PM MST Tue Aug 8 2023
...A strong thunderstorm will impact portions of northeastern Pima
and south central Pinal Counties through 445 PM MST...
At 400 PM MST, Doppler radar was tracking a strong thunderstorm 8
miles south of Avra Valley, or 14 miles southwest of Marana, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oro Valley, Marana, Casas Adobes, Flowing Wells, Avra Valley,
Tortolita, Picacho Peak State Park, Saguaro National Park West,
Tucson Estates, Picture Rocks, Red Rock, Queens Well, Dove Mountain
and Silver Bell.
This includes the following highways...
Interstate 10 between mile markers 219 and 251.
Route 77 between mile markers 77 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3210 11128 3227 11165 3268 11140 3240 11092
TIME...MOT...LOC 2300Z 231DEG 16KT 3229 11134
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
AWH